Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

June 5, 2016Rusk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 5, 2016, 2:35 PM CDT for Rusk County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2016, 2:35 PM CDT (19:35 UTC)
Expired
Jun 5, 2016, 3:30 PM CDT
In force
55 min
Issued by
NWS Twin Cities, MN

County Rusk County, WI

The radar

The Duluth radar (KDLH), 182 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS83 KMPX 051935
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
235 PM CDT SUN JUN 5 2016

WIZ016-052030-
RUSK-
235 PM CDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY...

AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RADISSON...OR 13
MILES SOUTH OF CHIPPEWA FLOWAGE...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAWKINS...TONY...GLEN FLORA...INGRAM AND RUSK COUNTY AIRPORT. 

LAT...LON 4538 9091 4564 9127 4564 9068 4538 9068
TIME...MOT...LOC 1934Z 307DEG 30KT 4573 9120 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:09 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 5, 1:09 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
109 PM CDT SUN JUN 5 2016

.SHORT TERM...(Today and tonight)
Issued at 341 AM CDT Sun Jun 5 2016

The main story today will be another round of diurnally-driven
scattered showers and thunderstorms...although this time the
activity should be primarily confined to west central Wisconsin.
The bulk of the CAMS models have been consistent in highlighting
areas east of Interstate 35 after 17z as the primed area for
scattered activity. Dewpoints in the lower 50s illustrate the fact
we will have less low level moisture to play with, but will still
need to be on the look-out for the potential for funnel clouds
over west central Wisconsin where the environment is not that
different than Saturday afternoon. While low level lapse rates are
not as steep as yesterday, the Non-supercell tornado parameter
from the Rap shows a gradient extending into west central
Wisconsin.

The remainder of the area should see scattered cumulus cloud
development today with near normal highs in the upper 70s to
lower 80s under the influence of breezy west-southwest winds.
Skies become mostly clear tonight, although clouds will approach
from the north toward daybreak Monday as another weak trough
approaches. Low temperatures will remain mild in the low to mid
50s.

.LONG TERM...(Monday through Saturday)
Issued at 341 AM CDT Sun Jun 5 2016

The main forecast concerns are precipitation chances and
temperatures past Wednesday.

Before the heat, a cool period will reside as northerly flow
continues from central Canada. A secondary trough will surge
southward across the Upper Midwest early Monday morning with a few
showers along and behind it. Instability remains weak on Monday, so
I would not expect much in the way of thunderstorms. A noticeable
drop in dewpoints will occur Monday/Tuesday as a much cooler air
mass takes control. Wednesday will be the transition period as the
surface ridge moves overhead.

Models remain consistent for a large upper ridge to build across the
central United States, and move northward toward the end of the
week. Differences occur in return flow as a fairly strong surge of
theta-e advection (85h-70h) develops late Wednesday/Thursday. I would
not be surprised to see a few more showers and thunderstorms along
the initial surge of this moisture gradient in Minnesota. Current
forecast has little or no precipitation forecast between Wednesday
night and Friday night. The EC model has more influence on a southern
stream disturbance which leads to better chances of rainfall across
Iowa and into the Ohio Valley. GFS/Canadian does support a better
chance of precipitation in Minnesota, but the focus remains south or
north of MPX forecast area. Once the upper ridge moves far enough
northward across the Upper Midwest, a significant capping inversion
will develop. Forecasters will need to watch how this upper ridge
becomes oriented with respect to this capping inversion. Usually in
these situations, MCSs develop along the weakening cap during the
evening, and follow the ridge axis to the east or southeast.

South of this capping inversion, very warm air will become trapped.
As dew points begin to rise into the 60s and perhaps lower 70s, heat
index values will rise into the 90s and possibly lower 100s.  CIPS
extended analogs support the above normal temperatures later this
week, but it also supports higher precipitation chances in the Upper
Midwest. There is also a low probability of 2-3 inch rainfall amounts
in southern Minnesota/northern Iowa during the 6-8 day time period.
Based on forecast dew points of 60s and lower 70s by both the EC and
GFS, and the added high PWAT values on the GFS (1.75-2.00"), I would
not be surprised in this scenario.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 108 PM CDT Sun Jun 5 2016

A weak cold front moving across the area at the start of the TAFs
has seen 10k ft clouds develop out ahead of it, but nothing more
than that is expected as it continues pushing south, with winds
backing to a more 300/310 direction in its wake, with the presence
of deep mixing also allowing for gusts of 25 to 30 kts. Upper wave
over the arrowhead has sparked thunderstorms up around DLH that
will head toward central WI this afternoon maybe grazing EAU, but
all other terminals will remain dry today. Next strong upper wave
and front is up over far NW Ontario and it will be swinging
through here late tonight into Monday morning. LAMP guidance
brings MVFR cigs back into central MN Monday morning, but SREF
MVFR cig probs never increase above 40% at AXN/STC/RNH, so kept
cigs VFR for now.

KMSP...Monday, again expect diurnally driven isolated to scattered
showers to develop, so have a vcsh, though this may be even
overdone. Any MVFR cigs look to remain well north of MSP on
Monday, just expect a solid cu/sc field at 4k to 6k feet.

/OUTLOOK FOR KMSP/
TUE...Mainly VFR. Winds NW 5 kts.
WED...VFR. Winds S 5 kts.
THU...VFR. Winds S 5-10 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...JLT
AVIATION...MPG
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
224 PM CDT SUN JUN 5 2016

WIZ014>016-023>028-061930-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
224 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS WESTERN WISCONSIN. THE THREAT FOR SEVERE WEATHER IS
LOW...ALTHOUGH STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL WARM THROUGHOUT THE UPCOMING WEEK...WITH HIGHS
AROUND 90 DEGREES FOR MUCH OF THE AREA ON FRIDAY AND
SATURDAY. THESE TEMPERATURES WILL LIKELY BE ACCOMPANIED BY
HIGH HUMIDITY...PLENTIFUL SUNSHINE...AND LIGHT WINDS...THEREFORE
INCREASING THE RISK FOR HEAT ILLNESS TO THOSE WHO ARE ACTIVE
OUTDOORS IN UNSHADED AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>070-073>078-082>085-091>093-061930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
224 PM CDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES WILL WARM THROUGHOUT THE UPCOMING WEEK...WITH HIGHS
AROUND 90 DEGREES FOR MUCH OF THE AREA ON FRIDAY AND
SATURDAY. THESE TEMPERATURES WILL LIKELY BE ACCOMPANIED BY
HIGH HUMIDITY...PLENTIFUL SUNSHINE...AND LIGHT WINDS...THEREFORE
INCREASING THE RISK FOR HEAT ILLNESS TO THOSE WHO ARE ACTIVE
OUTDOORS IN UNSHADED AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 5, 2:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
235 PM CDT SUN JUN 5 2016

WIZ016-052030-
RUSK-
235 PM CDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSK COUNTY...

AT 234 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RADISSON...OR 13
MILES SOUTH OF CHIPPEWA FLOWAGE...MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAWKINS...TONY...GLEN FLORA...INGRAM AND RUSK COUNTY AIRPORT.

LAT...LON 4538 9091 4564 9127 4564 9068 4538 9068
TIME...MOT...LOC 1934Z 307DEG 30KT 4573 9120

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.